We report a case of intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. The patient also had small bowel bacterial overgrowth and pancreatic insufficiency. Lymphatic ectasia as a histological feature has been described previously in association with postradiotherapy malabsorption, but radiation-induced lymphangiectasia producing clinical manifestations has hitherto not been reported. Replacement of dietary long-chain fats with medium-chain triglycerides, pancreatic enzyme supplements, and a short course of oxytetracycline, resulted in dramatic clinical improvement. The possibility of intestinal lymphangiectasia should be borne in mind in patients with postradiotherapy malabsorption. A low serum albumin and lymphocyte count should draw attention to this possibility.
|Original language||English (US)|
|Number of pages||4|
|Journal||Digestive Diseases and Sciences|
|State||Published - Aug 1987|
- intestinal lymphanglectasia
ASJC Scopus subject areas